Dizziness upon standing after Botox. Is this a possible side effect?

Rec'd botox on my forehead (20 units) & had minimal side effects after treatment (slight headache) which lasted a day. However, within a few days of receiving the botox I started getting dizzy every time I stood up from a squatting/prone position. Went to my PCP- blood pressure/bloodwork are normal. no change in medication, diet, etc. I have an appt w/ a cardiologist, but is it possible this is a side effect of the botox? I have never had this problem prior to the botox administration.

Doctor Answers 3

Botox is not associated with orthostatic hypotension

Thank you for your question charityhorne. I am sorry to hear about your situation. Botox is a purified protein used to address wrinkles associated with facial expression such as the vertical lines seen between the brows when one frowns. Orthostatic hypotension is a condition characterized by a decrease in blood pressure that occurs when one changes positions from a lying or sitting position to a standing position. Symptoms can include lightheadedness and dizziness. A full consultation with a cardiologist to assess orthostatic hypotension would include measuring vital signs such as heart rate and blood pressure in different arms and in different positions. Botox is not associated with orthostatic hypotension. Please consult with a doctor for specific recommendations. Good luck!


Encino Physician
5.0 out of 5 stars 1 review

Is dizziness a complication after botox?

The symptoms you are describing are not from botox and you should be evaluated by your general physician for other issues that may be causing this "orthostatic" condition.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 165 reviews

Dizziness after Botox

It is unlikely that your symptoms are from Botox.  As an Orange County Botox trainer I treat thousands of patients every year and have never heard of or seen this side effect.  I think it's a good idea you are seeing a cardiologist to rule out other physical causes.  Good luck.

Lorrie Klein, MD
Laguna Niguel Dermatologic Surgeon
4.9 out of 5 stars 211 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.